Hail, Kent
- When
- July 3, 2:10 PM EST
- Where
- Kent County, 0.52 mi E of Apponaug
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -71.420
A warm front moved northward through the area as an upper level disturbance moved across southern New England, resulting in isolated showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A warm front moved northward through the area as an upper level disturbance moved across southern New England, resulting in isolated showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 3, 1:15 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT FRI JUL 3 2009
.SYNOPSIS...
LOW PRESSURE OVER THE NORTHEAST MOVES TO QUEBEC SAT FORCING A COLD
FRONT ACROSS OUR AREA. DRIER WEATHER ARRIVES SUNDAY AND MONDAY AS
THE LOW MOVES OFF. ANOTHER AREA OF LOW PRESSURE ARRIVES WITH
SCATTERED SHOWERS TUESDAY AND WEDNESDAY. HIGH PRESSURE RETURNS WITH
DRY WEATHER THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SKIES HAVE BECOME PARTLY SUNNY ACROSS INTERIOR SOUTHERN NEW ENGLAND
THIS MORNING. LOW CLOUDS REMAINED ACROSS EASTERN MA AT MID
MORNING...BUT THESE TO SHOULD BURNOFF AT MOST OF THESE PLACES BY NOON.
ENOUGH SUNSHINE THROUGH EARLY AFTERNOON SHOULD PUSH HIGH
TEMPERATURES INTO THE 75 TO 80 DEGREE ACROSS MOST LOCALES.
THE MAIN CONCERN WILL REVOLVE AROUND THE EXPECTED CONVECTION THIS
AFTERNOON. THIS A RESULT OF APPROACHING SHORTWAVE THAT WILL COMBINE
WITH THE DEVELOPING INSTABILITY. AS WE HAVE SEEN OVER THE PAST FEW
MONTHS...THE GFS MODEL IS OVERDONE WITH THE SURFACE DEWPOINTS AND
TOO MUCH CAPE. NONETHELESS...500 MB COLD POOL OF -14C WILL STEEPEN
LAPSE RATES AND SHOULD RESULT IN 500 TO 1000 J/KG OF ML CAPE. 0 TO
6 KM SHEAR ARE FAIRLY WEAK GENERALLY BETWEEN 15 AND 25 KNOTS.
ALL IN ALL...PARAMETERS FOR SEVERE WEATHER ARE NOT IMPRESSIVE.
HOWEVER...COLD POOL ALOFTS OFTEN OVER PERFORM IN SOUTHERN NEW
ENGLAND. THEREFORE...WILL CONTINUE ENHANCED WORDING FOR HAIL IN THE
FORECAST. REPORTS OF PEA SIZE HAIL ARE LIKELY LATER THIS AFTERNOON
WITH THE STRONGEST STORMS. HOWEVER...A FEW OF THE STORMS MAY BECOME
SEVERE AND PRODUCE PENNY TO NICKEL SIZED HAIL. TOUGH TO PINPOINT
WHERE EXACTLY THE BEST CHANCE FOR THIS WILL BE...BUT THE SREF
PROBABILITIES INDICATE THE HIGHEST INSTABILITY JUST TO THE NORTHWEST
OF THE I-95 CORRIDOR.
A BIGGER CONCERN WILL BE THE WEAK WINDS ALOFT...RESULTING IN THE
SLOW MOVEMENT OF THUNDERSTORMS. THE GROUND ACROSS THE REGION IS
SATURATED FROM THE HEAVY RAINS OF THE PAST FEW DAYS. THEREFORE...A
STRONG THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING. THEREFORE...THE FLASH FLOOD WATCH CONTINUES FOR
ALL BUT THE CAPE/ISLANDS.
ALSO...WE HAVE ENOUGH MODEL AGREEMENT TO CONTINUE WITH LIKELY POPS
ACROSS MOST LOCATIONS. UNLIKE THE PAST FEW DAYS...MUCH OF THE TIME
WILL BE DRY BUT DO EXPECT A FAIR AMOUNT OF LOCATIONS TO SEE
MEASURABLE RAINFALL BY EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT....
CONTINUED THE MENTION OF SHOWERS AND THUNDERSTORMS DURING THE
EVENING AS THE SHORT WAVE DEPARTS THE AREA AND LAPSE RATES BEGIN
TO BECOME MORE STABLE WITH THE LOSS OF DAYTIME HEATING. FOG PATCHES
WILL LIKELY FORM AGAIN ACROSS SOME OF THE SHELTERED VALLEYS DUE TO
SATURATED GROUND AS WELL AS THE CAPE AND ISLANDS.
SATURDAY...
ANOTHER VIGOROUS SHORT WAVE DISTURBANCE APPROACHES FROM CANADA. THIS
SHORT WAVE WILL NOT HAVE AS MUCH MOISTURE TO WORK WITH. HOWEVER LAPSE
RATES WILL STEEPEN ONCE AGAIN WITH H5 TEMPS DROPPING TO NEAR -20C.
HAVE INCLUDED CHANCE POPS ACROSS THE AREA WITH THE BEST CHANCE ACROSS
NORTHERN AREAS DURING THE MIDDAY THROUGH MID AFTERNOON TIME FRAME.
TEMPERATURES WILL RISE JUST SHORT OF SEASONAL NORMALS. USED A BLEND
OF WARMER MAV AND COOLER MET TEMPERATURE GUIDANCE AS THE MAV HIGHS
SEEM A BIT TOO WARM WITH THE APPROACH OF THE UPPER LEVEL LOW.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SUNDAY-MONDAY
ONCE THE SATURDAY UPPER LOW MOVES OFF...NEW ENGLAND MOVES INTO A
WESTERLY FLOW WITH LOW PRESSURE LINGERING NORTH OF THE BORDER. THE
BULK OF THE COLD POOL REMAINS TO OUR NORTH...POSSIBLY CLIPPING AREAS
NORTH OF THE MASS PIKE. AS PER THE 00Z ECMWF...MUCH OF THE AIRMASS
DRIES ALTHOUGH LINGERING 60 PERCENT RH AT 850 MB SUGGESTS SOME
CLOUDS. WE WILL GO WITH SLIGHT CHANCE POPS NORTH OF THE MASS
PIKE...SOUTHERN NH MAY REACH CHC POPS BRIEFLY LATE MONDAY. TEMPS AT
THE TOP OF THE MIXED LAYER REACH THE EQUIVALENT OF 850 MB
11-13C...SO MAX TEMPS SHOULD BE UPPER 70S TO LOWER 80S.
TUESDAY...ANOTHER CLOSED LOW EDGES SOUTHEAST FROM NORTHERN ONTARIO
MONDAY NIGHT AND MOVES ACROSS NEW ENGLAND TUESDAY NIGHT. THIS
RETURNS THE COLD POOL OVERHEAD...500 MB TEMPS -15C TO -17C...AND
BRINGS DEEPER MOISTURE BACK TO NEW ENGLAND. THIS LOOKS GOOD ENOUGH
TO BRING CHANCE POPS...INCREASING FROM NORTHWEST TO SOUTHEAST WITH
MOST AREAS HAVING THE BEST CHANCE DURING THE AFTERNOON AND EVENING.
MIXED LAYER TEMPS DROP TO 8-10C...SUPPORTING MAX TEMPS IN THE 70S.
WEDNESDAY...THE UPPER LOW MOVES EAST ON WEDNESDAY BUT LINGERING COLD
AIR ALOFT AND MOISTURE. WILL KEEP CHC POPS IN NORTHERN MASS AND
SOUTHERN NH...DIMINISHING LATE. THIS COVERAGE MAY BE TOO
CONSERVATIVE OWING TO THE FORECAST EXTENT OF THE UPPER COLD AIR.
STAY TUNED. MIXED LAYER TEMPS REMAIN 8-10C SUPPORTING MAX TEMPS IN
THE 70S.
THURSDAY...UPPER TROF MOVES OFF...HIGH PRESSURE BUILDS IN. SHOULD
BE A DRY DAY. MIXED LAYER TEMPS INCREASE TO AROUND 12C...MAX TEMPS
SHOULD BE BACK IN THE UPPER 70S AND LOWER 80S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS/TSTMS ARE DEVELOPING UNDER COLD POOL ALOFT. MAIN
CONCENTRATION AT 18Z IS FROM BDL-PVD AND SREF PROBS FOR CAPE>500 J/KG
IS CAPTURING THIS AREA VERY WELL. SREF SUGGESTS GREATEST COVERAGE OF
CONVECTION THROUGH THIS AFTERNOON WILL BE NEAR OR JUST WEST OF I95
CORRIDOR. BRIEF MVFR/IFR CONDITIONS WITH BRIEF DOWNPOURS AND POSSIBLE
HAIL WILL ACCOMPANY ANY TSTMS...OTHERWISE VFR CIGS EXPECTED.
MEANWHILE...STRATUS DECK SOUTH OF THE CAPE IS ERODING SO MAINLY VFR
EXPECTED THIS AFTERNOON FMH-HYA-ACK.
TONIGHT...WDLY SCT MVFR SHOWERS AND THUNDERSTORMS POSSIBLE
EARLY...OTHERWISE VFR. IFR ST/FOG MAY DEVELOP AT ACK BY 00Z...AND
OVER INTERIOR TERMINALS AND HYA/FMH AFT 06Z.
SATURDAY...LOCAL IFR POSSIBLE EARLY...OTHERWISE VFR. SCT SHOWERS/TSTMS
ASSOCD WITH NEXT SHORTWAVE MAY BRING BRIEF MVFR CONDITIONS
14-18Z...PRIMARILY MHT-ORH-BOS. RAPID DRYING OCCURRING AFT 18Z WITH
WEST WIND GUSTS TO 25 KT POSSIBLE.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
GENERALLY VFR BUT WITH SCATTERED MVFR CIGS/VSBYS IN SHOWERS
ESPECIALLY TUESDAY. ALSO AREAS OF IFR/LIFR IN FOG EARLY SUNDAY
MORNING AND AGAIN EARLY MONDAY MORNING.
&&
.MARINE...
TODAY...AREAS OF FOG REMAINED ACROSS OUR SOUTHEAST WATERS LATE THIS
MORNING. HOWEVER...WE DO EXPECT THE FOG TO BURNOFF BY EARLY
AFTERNOON. OTHERWISE...A FEW THUNDERSTORMS WITH HAIL MAY AFFECT OUT
WATERS MAINLY TO THE NORTH OF PLYMOUTH MA LATE THIS AFTERNOON.
TONIGHT...EVENING SHRA AND TSRA WITH SOME LIMITED VSBYS IN FOG PATCHES
OVERNIGHT. OTHERWISE WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA EXCEPT NEAR ANY THUNDERSTORMS.
UNDERCUT WNA SEAS BY ABOUT 10 PERCENT TODAY AND TONIGHT.
SATURDAY...SOUTHERLY SWELL MAY ALLOW SEAS TO BUILD UP TO 5 FT
ACROSS THE OUTER WATERS. MORNING FOG PATCHES. SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE NORTHERN WATERS.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
WINDS REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE PERIOD. SEAS MAY
REACH 5 FEET ON THE SOUTHERN AND SOUTHEAST OUTER WATERS SATURDAY
NIGHT AND SUNDAY.
MON AND TUE...NO HEADLINES.
&&
.HYDROLOGY...
HYDROLOGY...A FLASH FLOOD WATCH HAS BEEN POSTED ACROSS MOST OF
SOUTHERN NEW ENGLAND THIS AFTERNOON EXCEPT THE CAPE AND THE ISLANDS.
PLEASE REFER TO THE LATEST FFABOX FOR DETAILS.
&&
.CLIMATE...
A LOWEST MAXIMUM RECORD WAS TIED AT WORCESTER REGIONAL AIRPORT. THE LOWEST
MAXIMUM TEMPERATURE OF 62 DEGREES JULY 2 2009 TIES JULY 2 1986.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.
&&
SYNOPSIS...WTB/STRAUSS
NEAR TERM...FRANK
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/FRANK/STRAUSS
HYDROLOGY...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1103 AM EDT FRI JUL 3 2009 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-041515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 1103 AM EDT FRI JUL 3 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL PRODUCE HAIL. MOST OF THE HAIL WILL BE PEA SIZE...BUT A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE PENNY TO NICKEL SIZE HAIL. IN ADDITION...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY ACROSS PORTIONS OF THE SOUTH COAST...MARTHAS VINEYARD AND BLOCK ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-041515- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 1103 AM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-041515- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1103 AM EDT FRI JUL 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH HAIL ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR THIS WILL BE ACROSS THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS. LOCALLY DENSE FOG MAY AGAIN FORM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SATURDAY...MAINLY ALONG THE NORTHEASTERN MASSACHUSETTS COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1217 PM EDT FRI JUL 3 2009 CTZ002-031645- HARTFORD CT- 1217 PM EDT FRI JUL 3 2009 AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER PLAINVILLE...OR ABOUT 2 MILES SOUTHEAST OF BRISTOL...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... FARMINGTON...NEW BRITAIN... BERLIN...WETHERSFIELD...WEST HARTFORD...NEWINGTON AND BLOOMFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT FRI JUL 3 2009 MAZ017-RIZ002-004-005-031830- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI- 132 PM EDT FRI JUL 3 2009 AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WARWICK...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE... EAST PROVIDENCE AND BARRINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 212 PM EDT FRI JUL 3 2009 CTZ003-004-031845- TOLLAND CT-WINDHAM CT- 212 PM EDT FRI JUL 3 2009 AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND SMALL HAIL OVER MANSFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... MANSFIELD...WILLINGTON... CHAPLIN...HAMPTON...ASHFORD...EASTFORD...WOODSTOCK...UNION...PUTNAM AND POMFRET HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 224 PM EDT FRI JUL 3 2009 CTZ004-RIZ001>004-031900- EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT- 224 PM EDT FRI JUL 3 2009 AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHWEST OF COVENTRY...OR ABOUT 13 MILES EAST OF PLAINFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SCITUATE...CRANSTON... SMITHFIELD...PROVIDENCE...NORTH PROVIDENCE...JOHNSTON AND EAST PROVIDENCE FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING CLOUD TO GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The Boston radar (KBOX), 37 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2009Every state in 2009This day in weather historyWarnings in Rhode Island, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186611.